Alert archive / Louisiana / Flash Flood Warnings in 2012

Flash Flood Warning 43, NWS New Orleans, LA

July 20, 20125 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Jul 20, 2012, 4:02 PM CDT for 5 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2012, 4:02 PM CDT (21:02 UTC)
Expired
Jul 20, 2012, 6:30 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WGUS54 KLIX 202102
FFWLIX
LAC005-007-033-047-121-202200-
/O.NEW.KLIX.FF.W.0043.120720T2102Z-120720T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DONALDSONVILLE...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 500 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  CASTLE...WESTMINSTER...GEISMER...GARDERE...CARVILLE...BRUSLY...
  BAYOU SORREL AND ADDIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3051 9101 2988 9095 2977 9110 2981 9110
      2983 9113 2984 9118 2999 9127 3001 9126
      3001 9124 3003 9123 3006 9127 3006 9131
      3038 9153

$$


24/RR
1 follow-up statement
063 
WGUS54 KLIX 202156
FFWLIX
LAC005-007-033-047-121-202330-
/O.EXT.KLIX.FF.W.0043.000000T0000Z-120720T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DONALDSONVILLE...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 630 PM CDT

* AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WESTMINSTER...GARDERE...CARVILLE...BRUSLY AND ADDIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3051 9101 2988 9095 2977 9110 2981 9110
      2983 9113 2984 9118 2999 9127 3001 9126
      3001 9124 3003 9123 3006 9127 3006 9131
      3038 9153

$$

13/MH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:45 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 20, 3:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT FRI JUL 20 2012

.SHORT TERM...
VERY ACTIVE WEATHER SCENARIO IS CURRENTLY PLAYING OUT. AN ELONGATED
UPPER TROUGH/LOW CONTINUES TO BE STRETCHED ACROSS THE AREA BETWEEN
UPPER RIDGES TO THE EAST AND WEST. THIS MORNING/S SOUNDING WAS VERY
MOIST AND UNSTABLE AGAIN. IT APPEARS EVERY BIT OF THAT MOISTURE AND
INSTABILITY ARE BEING UTILIZED WITH A VERY HIGH NUMBER OF LIGHTNING
STRIKES AND HEAVY RAINFALL RATES. NUMEROUS LOCATIONS HAVE REPORTED
FLASH FLOODING DESPITE FASTER MOVING STORMS THAN IN PREVIOUS DAYS.

MOVING INTO TOMORROW...CONDITIONS WILL BE QUITE SIMILAR FOR THE MOST
PART. HOWEVER...UPPER LEVEL RIDGES ON BOTH SIDES WILL BE BUILDING
TOWARDS EACH OTHER WHICH INTERN SHOULD START BREAKING DOWN THE UPPER
LEVEL LOW OVER THE AREA. OVERALL...THETA E SHOULD BE FALLING
SLIGHTLY FROM TODAY. UPPER LEVEL WINDS ARE EXPECTED TO BE DECREASING
AS WELL WHICH MAY DECREASE SOME OF THE CELLS EFFICIENCY. THESE
AFFECTS PROB WONT HAVE A HUGE LIMITING AFFECT ON STORMS AS PRECIP
WATER VALUES STILL AT LEAST 2 INCHES AND  HAVE INCREASED PREVIOUS
FCST POPS FROM 50S TO 60S AND 70S WHICH IS FAIRLY CLOSE TO GUIDANCE.
THIS IS LOWER THAN TODAY THOUGH. EVEN STILL...SATURATED GROUNDS AND
DRAINAGE SYSTEMS SEEM TO BE STRUGGLING TODAY BASED ON THE NUMBER OF
FLASH FLOODING REPORTS. SO HAVE DECIDED TO EXTEND THE FLASH FLOOD
WATCH IN BOTH TIME AND AREAL COVERAGE. IT NOW IS IN EFFECT THROUGH
TOMORROW EVENING AND BASICALLY COVERS THE EASTERN HALF OF THE CWA.

.LONG TERM...
IMPROVING CONDITIONS APPEAR TO BE ON THE HORIZON IN TERMS OF
FLOODING ACROSS THE AREA LATE THIS WEEKEND AND INTO NEXT WEEK.
BIGGEST CHANGE WILL BE TROUGH THAT IS CURRENTLY EXTENDING INTO OUR
AREA EJECTING EAST. THIS WILL ALLOW RIDGE TO BUILD MORE INTO OUR
AREA. THIS WILL NOT COMPLETELY SHUT DOWN THUNDERSTORMS BY ANY MEANS
BUT MORE LIKELY CLOSE TO OR SLIGHTLY BELOW NORMAL RAIN CHANCES.
CLIMO FOR THIS TIME OF YEAR IS AROUND 40 PCT. FEW CHANGES MADE IN
THIS PERIOD OF THE FORECAST OTHER THAN A SLIGHT BUMP IN POPS ON
FRIDAY TO SLIGHTLY ABOVE 50.

MEFFER
&&

.AVIATION...
AREAL COVERAGE OF SCATTERED CONVECTION IS AROUND 40 PERCENT.
GENERALLY SEEING CLOUDS IN THE 2500-3500 RANGE WITH THE OCCASIONAL
MVFR CEILING. WILL BE CARRYING VCTS IN ALL TERMINALS THROUGH
AFTERNOON AND WILL USE AMENDMENTS FOR ANY ORGANIZED CONVECTION THAT
AFFECTS AN INDIVIDUAL TERMINAL. EXPECT ACTIVITY TO DIMINISH AROUND
SUNSET. SUBSIDENCE SHOULD LOWER THE THREAT OF CONVECTION ON MONDAY
BELOW THE THRESHOLD TO MENTION IN THE FORECAST. 35

&&

.MARINE...
WEAK UPPER TROUGH EXTENDING OVER THE AREA WILL GRADUALLY ERODE
OVER THE NEXT COUPLE DAYS AS HIGH PRESSURE BUILDS BACK IN OVER THE
AREA. MEANWHILE...SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND
ACROSS THE EASTERN GULF THROUGH THE AREA. EXTENSIVE CONVECTION
WILL PERSIST OVER THE COASTAL WATERS THROUGH AT LEAST SATURDAY AND
TAPER OFF INTO NEXT WEEK AS THE PATTERN RETURNS TO MORE TYPICAL
SUMMER TIME WITH MOSTLY NOCTURNAL SHOWERS AND STORMS. SEAS WILL
ALSO GENERALLY REMAIN AROUND 2 FEET OR LESS.

MEFFER
&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...FLASH FLOOD WATCH AND WARNINGS IN EFFECT. SEVERE
THUNDERSTORM WARNINGS IN EFFECT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  89  72  89 /  50  60  30  50
BTR  75  90  74  91 /  30  70  30  50
ASD  75  89  73  90 /  60  80  40  50
MSY  76  90  75  90 /  60  80  40  50
GPT  76  88  76  90 /  60  80  40  50
PQL  74  89  74  91 /  60  80  40  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
     WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
     WALTHALL.

GM...NONE.
&&
Hazardous weather outlook, Jul 20, 1:44 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT FRI JUL 20 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211845-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
144 PM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS FROM
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG WITH STRONG
WIND GUSTS AND FREQUENT LIGHTNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY EAST OF
INTERSTATE 55. THIS INCLUDES THE COASTAL MISSISSIPPI COUNTIES AND
THE NEW ORLEANS METRO AREA. FOR MORE INFORMATION ON FLASH FLOOD
POTENTIAL PLEASE REFER TO THE FLASH FLOOD WATCH.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM ANY
SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AND
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BOTH IN TIME AND
AREA THIS WEEKEND. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE
SCATTERED IN NATURE SUNDAY AND INTO NEXT WEEK. A FEW STORMS
DURING THE PERIOD COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY FLOODING AND RELATED IMPACTS TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. YOU CAN FOLLOW OUR
OFFICE AND PASS ON INFORMATION VIA FACEBOOK AND TWITTER.

In the hours before

Local storm report, Jul 20, 1:33 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     FLASH FLOOD      HOUMA                   29.58N 90.71W
07/20/2012                   TERREBONNE         LA   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING IN THE HOUMA AREA.

&&

DMANNING
Special weather statement, Jul 20, 1:54 PM CDT, 2 hours 8 minutes before
LAZ040-MSZ077-080-202000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF BOGALUSA TO PICAYUNE TO 7 MILES WEST OF DIAMONDHEAD...
MOVING SOUTHWEST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PICAYUNE BY 200 PM...
  STENNIS SPACE CENTER BY 205 PM...
  PEARL RIVER AND PEARLINGTON BY 220 PM...
  SLIDELL AIRPORT AND SLIDELL BY 230 PM...
  EDEN ISLE BY 240 PM...
  LACOMBE BY 245 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Jul 20, 2:57 PM CDT, 1 hour 5 minutes before
LAZ071-072-202100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 PM CDT FRI JUL 20 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING
TANGIPAHOA PARISH...

AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF AMITE...OR
ABOUT 7 MILES EAST OF INDEPENDENCE...MOVING SOUTHWEST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ROBERT...INDEPENDENCE...TICKFAW...HAMMOND AND PONCHATOULA

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Jul 20, 3:33 PM CDT, 29 minutes before
LAZ059>064-067-068-202130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ST.
CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...
UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON
PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF KENNER TO
CHALMETTE...MOVING SOUTHWEST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HARAHAN...WAGGAMAN...WESTWEGO...HARVEY...TIMBERLANE...MARRERO...
AVONDALE...BELLE CHASSE...NORCO...DESTREHAN...NEW SARPY...
HAHNVILLE...JEAN LAFITTE...BOUTTE...BARATARIA...LAFITTE...DES
ALLEMANDS...RACELAND...MATHEWS...LOCKPORT...LAROSE...GALLIANO AND CUT
OFF

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Jul 20, 3:55 PM CDT, 7 minutes before
LAZ036-037-046>048-050-071-MSZ069>071-202300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE COUNTY...
WALTHALL COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST
FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...
IBERVILLE PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES EAST OF MCCOMB TO 9 MILES
SOUTHWEST OF PLAQUEMINE...MOVING WEST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  OAK HILLS PLACE BY 400 PM...
  BAYOU SORREL BY 410 PM...
  GARDERE BY 420 PM...
  WESTMINSTER BY 425 PM...
  KENTWOOD BY 430 PM...
  PLAQUEMINE BY 435 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Jul 20, 3:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     MARINE TSTM WIND 2 N LAKEFRONT AIRPORT   30.07N 90.03W
07/20/2012  M48.00 MPH       GMZ530             LA   ASOS

            KNEW REPORTED PEAK GUST OF 040/42KT AT 1516 CDT

0324 PM     MARINE TSTM WIND 5 W LAKEFRONT AIRPORT   30.04N 90.11W
07/20/2012  M45.00 MPH       GMZ530             LA   OFFICIAL NWS OBS

            STATION NWCL1 AT 17TH STREET CANAL/WEST END REPORTED
            MAXIMUM GUST OF 054/39KT AT 1524CDT

0345 PM     FLASH FLOOD      HARAHAN                 29.94N 90.20W
07/20/2012                   JEFFERSON          LA   PUBLIC

            NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN
            RIVER RIDGE AND HARAHAN.

0345 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
07/20/2012                   ORLEANS            LA   BROADCAST MEDIA

            NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN NEW
            ORLEANS.

0345 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
07/20/2012                   JEFFERSON          LA   PUBLIC

            NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN
            METAIRIE.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:48 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Pointe Coupee, West Feliciana117 min
Jul 20, 7:11 AM CDTSpecial Marine WarningLIX34 min
Jul 20, 7:19 AM CDTSpecial Marine WarningLIX26 min
Jul 20, 7:51 AM CDTSpecial Marine WarningLIX24 min
Jul 20, 7:54 AM CDTSpecial Marine WarningLIX36 min
Jul 20, 10:53 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans52 min
Jul 20, 11:28 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Jul 20, 12:22 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa113 min
Jul 20, 12:56 PM CDTFlash Flood WarningLIXLafourche, Terrebonne94 min
Jul 20, 1:08 PM CDTSpecial Marine WarningLIX37 min
Jul 20, 1:24 PM CDTSevere Thunderstorm WarningLIXTerrebonne36 min
Jul 20, 1:46 PM CDTFlash Flood WarningLIXAscension, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist4 hr
Jul 20, 2:15 PM CDTAreal Flood AdvisoryLIXSaint Tammany60 min
Jul 20, 2:19 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James, Terrebonne116 min
Jul 20, 2:35 PM CDTSpecial Marine WarningLIX40 min
Jul 20, 2:42 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard16 min
Jul 20, 2:52 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard38 min
Jul 20, 2:56 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard64 min
Jul 20, 3:24 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington111 min
Jul 20, 3:28 PM CDTSpecial Marine WarningLIX32 min
Jul 20, 3:47 PM CDTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa, Washington3 hr
Jul 20, 5:04 PM CDTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena116 min
Jul 20, 5:16 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Saint Helena, Tangipahoa119 min
Jul 20, 5:46 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana31 min

Nearby

Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.